Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 9, 2006, 10:40 PM CDT for Red River County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2006, 10:40 PM CDT (03:40 UTC)
- Expired
- May 9, 2006, 11:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River County, TX
The radar
The Shreveport radar (KSHV), 178 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 9:18 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4143 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 100342 TORSHV TXC387-100445- /O.NEW.KSHV.TO.W.0003.060510T0340Z-060510T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 PM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS * UNTIL 1145 PM CDT * AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS MOST LIKELY AREA OF TORNADIC DEVELOPMENT WILL BE NEAR DETROIT...ALONG HIGHWAY 82...AND MOVE SOUTHEAST NEAR 30 MPH. THIS TORNADIC STORM COULD REACH CLARKSVILLE BEFORE 11 PM IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS UNTIL 1145 PM CDT. LAT...LON 3392 9523 3344 9526 3342 9479 3371 9482 $$
1 follow-up statement
000 WWUS54 KSHV 100424 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1123 PM CDT TUE MAY 9 2006 TXC387-100445- /O.CON.KSHV.TO.W.0003.000000T0000Z-060510T0445Z/ RED RIVER TX- 1123 PM CDT TUE MAY 9 2006 ...A TORNADO WARNING CONTINUES UNTIL 1145 PM CDT FOR RED RIVER COUNTY... AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED NEAR...NAD TO THE NORTH AND EAST OF...CLARKSVILLE. THIS STORM WILL ALSO LIKELY PRODUCE LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3392 9523 3344 9526 3342 9479 3371 9482 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 9, 9:51 PM CDT, 49 minutes earlier.
Area forecast discussion, May 9, 9:51 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 951 PM CDT TUE MAY 9 2006 .DISCUSSION... UPDATED FOR NEW WATCH. BOWING LINE IN MCCURTAIN COUNTY HAS HELPED TO ACCELERATE THE EARLIER ESTIMATED LINE MOVEMENT. RAISED POPS IN MCCURTAIN TO LIKELY...BUMPED UP QPF GRIDS UP NW. I DROPPED MENTION OF POPS IN LA UNTIL AFTER MIDNIGHT FOR IMPROVED WORDING. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 88 58 79 / 40 40 10 0 MLU 71 88 61 79 / 50 50 20 0 DEQ 66 82 48 76 / 50 50 10 0 TXK 70 84 54 76 / 50 40 10 0 ELD 70 87 54 79 / 50 50 20 0 TYR 70 84 56 78 / 30 30 10 0 GGG 70 85 57 78 / 30 30 10 0 LFK 71 89 61 82 / 30 30 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, May 9, 12:00 PM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 9 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... AS OUTFLOW BOUNDARIES MOVE SOUTH INTO THE AREA AND A FRONTAL SYSTEM APPROACHES FROM THE WEST. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL BE OCCURRING WITH A SOUTHWARD MOVING COLD FRONT AND OUTFLOW BOUNDARIES FROM ACTIVITY OVERNIGHT TUESDAY EAST OF THE COLD FRONT. BEST CHANCE OF SEVERE STORMS WILL BE FROM SOUTHWEST ARKANSAS INTO NORTH LOUISIANA AND EAST TEXAS. STORMS SHOULD MOVE EAST OF THE AREA BY WEDNESDAY EVENING. THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE DURING THE WEEKEND FROM LATE SATURDAY AFTERNOON INTO MID DAY ON SUNDAY WITH A STORM COMPLEX EXPECTED TO MOVE SOUTHEAST ACROSS THE REGION. THESE THUNDERSTORMS WILL PRODUCE HIGH AND POSSIBLY DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO WEDNESDAY. 06
In the hours before
Local storm report, May 9, 10:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 5 NW BROKEN BOW 34.08N 94.80W
05/09/2006 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS LARGE TREES DOWN ACROSS THE AREA. SEVERAL ROADS
BLOCKED.
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:07 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 53 min |
| May 9, 11:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 58 min |
| May 9, 11:41 PM CDT | Tornado Warning | SHV | Red River | 34 min |
| May 10, 12:23 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 50 min |
| May 10, 12:29 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 61 min |
| May 10, 4:37 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 53 min |
| May 10, 7:26 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 64 min |
| May 10, 8:31 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 26 min |
| May 10, 2:37 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 38 min |
| May 10, 2:58 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 47 min |
| May 10, 3:19 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 41 min |
| May 10, 3:46 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 59 min |
| May 10, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 26 min |
| May 10, 4:26 PM CDT | Tornado Warning | SHV | San Augustine | 34 min |
| May 10, 4:30 PM CDT | Tornado Warning | SHV | Sabine | 30 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.